Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS San Angelo, TX

April 9, 2008Fisher County, Nolan County, Texas

NWS San Angelo, TX issued this flash flood warning at Apr 9, 2008, 11:16 PM CDT for Fisher County, Nolan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2008, 11:16 PM CDT (04:16 UTC)
Expired
Apr 10, 2008, 2:15 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

Counties Fisher County, TX, Nolan County, TX

The radar

The Dyess AFB radar (KDYX), 119 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
2374 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 100421
FFWSJT
TXC151-353-100715-
/O.NEW.KSJT.FF.W.0004.080410T0416Z-080410T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1116 PM CDT WED APR 9 2008

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NOLAN COUNTY IN WEST CENTRAL TEXAS...
  FISHER COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 215 AM CDT

* AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OF AT LEAST
  AN INCH PER HOUR CAUSING FLOODING OF LOW LYING AREAS.  THIS HEAVY 
  RAIN WILL REACH ROTAN TO SWEETWATER TO MARYNEAL BY 1130 PM.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLACKWELL...CHAMPION...HOBBS...HYLTON...LONGWORTH...MARYNEAL...
  MCCAULLEY...NOLAN...ROBY...ROSCOE...ROTAN...SWEETWATER...SYLVESTER
  AND WASTELLA

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3209 10066 3244 10068 3261 10066 3295 10066
      3295 10016 3209 10015
TIME...MOT...LOC 0416Z 180DEG 0KT 3252 10057

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 8:13 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 9, 8:13 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
813 PM CDT WED APR 9 2008

.UPDATE...
QUICK UPDATE TO GRIDS/ZONES FOR WATCH NO. 182 WHICH REPLACES 178.
182 IS IN EFFECT UNTIL 7Z. TWEAKED WINDS ACROSS BIG COUNTRY FOR
WARM FRONT PLACEMENT.

11

&&

.PREV DISCUSSION... /ISSUED 700 PM CDT WED APR 9 2008/

AVIATION...
GUSTY WINDS WILL BE A FACTOR TONIGHT THROUGH THU...WITH A WARM
FRONT SITUATED ACROSS TO THE S OF I-20 AND A DRY LINE SITUATED
JUST TO THE W OF THE AREA. THE MAIN FRONT WILL MOVE ACROSS THE
AREA AFTER MIDNIGHT WHICH WILL LEAVE THE POSSIBILITY OF STORMS
ALONG AND AHEAD OF THESE SYSTEMS. GUSTY WINDS WILL BE PRESENT
BEHIND THE FRONT FOR DURING THE DAY THUR...WITH DRY AIR FILTERING
AND LOW CIGS CLEARING OUT BEFORE DAYBREAK AT TAFS.

11/KEISER

PREV DISCUSSION... /ISSUED 331 PM CDT WED APR 9 2008/

SHORT TERM...
WILL BE BUSY THROUGH TONIGHT WITH A GOOD CHANCE OF SEVERE WEATHER
OVER MOST OF THE AREA. SKIES HAVE MOSTLY CLEARED AND DESTABILIZED
OVER ALL THE CWA THIS AFTERNOON WITH THE EXCEPTION OF THE NORTHERN
BIG COUNTRY. A WARM FRONT CONTINUES TO MOVE TO THE NORTH ACROSS
THE AREA AND IS NOW ENTERING THE SOUTHERN BIG COUNTRY...WITH
ONGOING CONVECTION WITH ROTATION OBSERVED ALONG THE FRONTAL
BOUNDARY. THE SOUTHERN EXTENT OF THE DRY LINE HAS BEGUN TO BULGE
TO THE EAST AS EVIDENT BY A 15 DEGREE DROP IN THE DEW POINT AT
FORT STOCKTON...AND CONVECTION IS ONGOING JUST WEST OF THE CONCHO
VALLEY ALONG THE DRY LINE. THE LATEST RUC HAS INDICATED THIS
ENHANCED CONVECTION ALONG THE SOUTHERN EXTENT OF THE DRY LINE OVER
THE WESTERN CWA WITH THE LIKELY FORMATION OF A SQUALL LINE THIS
EVENING.

THE NORTHERN EXTENT OF THE DRY LINE WILL EXTEND NORTHWEST FROM
THE NORTHERN CONCHO VALLEY TO THE NEW MEXICO BORDER UNTIL LATE
THIS EVENING BEFORE BEGINNING ITS EASTERN PUSH. IN ADDITION TO THE
CONTINUING ACTIVITY OVER THE NORTHERN HALF OF THE FORECAST AREA
FOR THE REMAINDER OF THE AFTERNOON ASSOCIATED WITH THE WARM
FRONT...A BETTER CHANCE FOR SEVERE WEATHER WILL COME LATER THIS
EVENING WHEN THE DRY LINE MOVES EAST AND INTERSECTS THE WARM
FRONT...AN EVENT ENHANCED BY THE DEVELOPMENT OF A 60 KNOT PLUS LLJ
LATER THIS EVENING.

THE SEVERE WEATHER CHANCES WILL CONTINUE AFTER MIDNIGHT AND WILL
BE ACCOMPANIED BY HEAVY RAINFALL. THE DRY LINE/COLD FRONT WILL
CLEAR THE FORECAST AREA BY DAY BREAK THURSDAY WITH VERY DRY AIR AND
HIGH WINDS IN ITS WAKE. HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE
CWA FOR THURSDAY AFTERNOON WITH ELEVATED FIRE DANGER CONTINUING
INTO FRIDAY.

LONG TERM...
THE LONG TERM LOOKS DRY AS AN UPPER LEVEL RIDGE BUILDS OVER THE
WESTERN STATES. THE FORECAST AREA WILL REMAIN UNDER THE INFLUENCE
OF UPPER HIGH PRESSURE THROUGH THE REMAINDER OF THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  58  77  40  74 /  70  10  10  10
SAN ANGELO  58  83  43  78 /  60  10  10   0
JUNCTION  63  85  44  83 /  50  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-
HASKELL-IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-
SAN SABA-SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-
THROCKMORTON-TOM GREEN.

WIND ADVISORY FROM 12 PM TO 7 PM CDT THURSDAY FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-
MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&
Hazardous weather outlook, Apr 9, 1:52 PM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
152 PM CDT WED APR 9 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-101900-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
152 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT ACROSS WEST
CENTRAL TEXAS AS A WARM FRONT INTERACTS WITH A SURFACE DRYLINE.
THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND
NORTHEAST OF A LINE FROM STERLING CITY...THROUGH SAN ANGELO...AND
SOUTH TO MASON. THUNDERSTORMS WILL LIKELY DEVELOP QUICKLY THIS
AFTERNOON IN THIS VERY UNSTABLE ENVIRONMENT. THE MAIN THREATS WILL
BE VERY LARGE HAIL AND STRONG TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...WATCH FOR STRONG WEST WINDS ACROSS WEST CENTRAL
TEXAS. EXPECT AT LEAST A WIND ADVISORY. ALSO...WITH VERY DRY AIR
MOVING INTO WEST CENTRAL TEXAS...MINIMUM RELATIVE HUMIDITY VALUES
WILL LIKELY DROP INTO THE TEENS ACROSS WEST CENTRAL TEXAS THURSDAY
AFTERNOON. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
WITH A FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

EXPECT SPOTTER ACTIVATION THIS AFTERNOON AND TONIGHT.

23/HUBER

In the hours before

Special weather statement, Apr 9, 6:08 PM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
608 PM CDT WED APR 9 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-100200-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
608 PM CDT WED APR 9 2008

...A TORNADO WATCH CONTINUES IN EFFECT FOR ALL OF WEST CENTRAL
TEXAS UNTIL 8 PM...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE BIG
COUNTRY THIS EVENING...ESPECIALLY IN THE VICINITY OF A WARM FRONT.
ANY STORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO QUICKLY
INTENSIFY AND BECOME SEVERE WITH LARGE HAIL...DAMAGING WNIDS AND
POSSIBLY A TORNADO.

OTHER SCATTERED THUNDERSTORMS WERE DEVELOPING ALONG A DRYLINE
WHICH EXTENDED FROM JUST EAST OF MIDLAND TO JUST EAST OF
SANDERSON. THE STORMS WHICH DEVELOP ALONG THE DRYLINE WILL MOVE
QUICKLY NORTHEAST INTO WESTERN SECTIONS OF WEST CENTRAL TEXAS
EARLY TONIGHT. THESE STORMS COULD ALSO BE SEVERE.

LATER TONIGHT...A COLD FRONT WILL OVERTAKE THE DRYLINE AND THEN
SWEEP EASTWARD ACROSS WEST CENTRAL TEXAS. WITH THIS SETUP...
ADDITIONAL STORMS SHOULD QUICKLY REDEVELOP WEST OF A SWEETWATER
TO SAN ANGELO LINE BETWEEN 10 PM AND MIDNIGHT. AN INTENSE SQUALL
LINE IS EXPECTED TO MOVE RAPIDLY EAST ACROSS WEST CENTRAL TEXAS
AFTER MIDNIGHT. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH THE SQUALL LINE OVERNIGHT.

PEOPLE ACROSS WEST CENTRAL TEXAS ARE ENCOURAGED TO STAY TUNED TO
NOAA WEATHER RADIO OR LOCAL TELEVISION AND RADIO STATIONS FOR
THE LATEST WARNINGS...STATEMENTS AND UPDATES ON THIS SEVERE
WEATHER SITUATION.
Special weather statement, Apr 9, 8:00 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
800 PM CDT WED APR 9 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-100330-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
800 PM CDT WED APR 9 2008

...A NEW TORNADO WATCH IS NOW IN EFFECT FOR ALL OF WEST CENTRAL
TEXAS UNTIL 2 AM...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE BIG
COUNTRY THROUGH EARLY TONIGHT...ESPECIALLY IN THE VICINITY OF A
WARM FRONT. ANY STORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO
QUICKLY INTENSIFY AND BECOME SEVERE WITH LARGE HAIL...DAMAGING
WNIDS AND POSSIBLY A TORNADO.

OTHER SCATTERED THUNDERSTORMS WILL DEVELOP EARLY TONIGHT BETWEEN
LUBBOCK...MIDLAND AND FORT STOCKTON...AND WILL QUICKLY MOVE INTO
WESTERN SECTIONS OF WEST CENTRAL TEXAS. THESE STORMS COULD ALSO BE
SEVERE.

LATER TONIGHT...A COLD FRONT WILL OVERTAKE THE DRYLINE AND THEN
SWEEP EASTWARD ACROSS WEST CENTRAL TEXAS. WITH THIS SETUP...
ADDITIONAL STORMS SHOULD QUICKLY REDEVELOP WEST OF A SWEETWATER
TO SAN ANGELO LINE BETWEEN 10 PM AND MIDNIGHT. AN INTENSE SQUALL
LINE IS EXPECTED TO MOVE RAPIDLY EAST ACROSS WEST CENTRAL TEXAS
AFTER MIDNIGHT. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH THE SQUALL LINE OVERNIGHT.

PEOPLE ACROSS WEST CENTRAL TEXAS ARE ENCOURAGED TO STAY TUNED TO
NOAA WEATHER RADIO OR LOCAL TELEVISION AND RADIO STATIONS FOR
THE LATEST WARNINGS...STATEMENTS AND UPDATES ON THIS SEVERE
WEATHER SITUATION.
Local storm report, Apr 9, 8:33 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             ROBY                    32.75N 100.38W
04/09/2008  E0.75 INCH       FISHER             TX   LAW ENFORCEMENT

0800 PM     HAIL             SYLVESTER               32.72N 100.25W
04/09/2008  E1.75 INCH       FISHER             TX   BROADCAST MEDIA

&&

11
Special weather statement, Apr 9, 9:46 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
946 PM CDT WED APR 9 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-100500-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
946 PM CDT WED APR 9 2008

...A TORNADO WATCH IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS
UNTIL 2 AM...

AT 945 PM...A LINE OF SEVERE THUNDERSTORMS HAD DEVELOPED RAPIDLY
ACROSS THE PERMIAN BASIN NORTH AND SOUTH OF ODESSA. THIS LINE OF
SEVERE THUNDERSTORMS WAS MOVING EAST AT 45 MPH...AND SHOULD REACH
A LINE EXTENDING FROM SWEETWATER TO SAN ANGELO TO ELDORADO BY
1130 PM.

THIS LINE OF THUNDERSTORMS WILL PRODUCE DAMAGING WINDS IN EXCESS
OF 60 MPH...LARGE HAIL AND ISOLATED TORNADOES AS IT MOVES EAST
ACROSS WEST CENTRAL TEXAS TONIGHT.

YOU ARE ENCOURAGED TO STAY TUNED TO NOAA WEATHER RADIO OR LOCAL
TELEVISION AND RADIO STATIONS FOR THE LATEST WARNINGS...STATEMENTS
AND UPDATES ON THIS SEVERE WEATHER SITUATION.
Special weather statement, Apr 9, 10:12 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1012 PM CDT WED APR 9 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-100515-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
1012 PM CDT WED APR 9 2008

...A TORNADO WATCH IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS
UNTIL 2 AM...

AT 1005 PM...A LINE OF SEVERE THUNDERSTORMS WAS MOVING EAST ACROSS
THE PERMIAN BASIN NORTH AND SOUTH OF ODESSA. THIS LINE OF SEVERE
THUNDERSTORMS WAS MOVING EAST AT 45 MPH...AND SHOULD REACH A LINE
EXTENDING FROM STERLING CITY TO MERTZON TO OZONA BY 1100 PM...AND
THEN REACH A SWEETWATER TO SAN ANGELO TO ELDORADO AND SONORA BY
1130 PM.

THIS LINE OF THUNDERSTORMS WILL PRODUCE DAMAGING WINDS IN EXCESS
OF 70 MPH...LARGE HAIL UP TO GOLFBALL SIZE...AND ISOLATED TORNADOES
AS IT MOVES EAST ACROSS WEST CENTRAL TEXAS TONIGHT.

YOU ARE ENCOURAGED TO STAY TUNED TO NOAA WEATHER RADIO OR LOCAL
TELEVISION AND RADIO STATIONS FOR THE LATEST WARNINGS...STATEMENTS
AND UPDATES ON THIS SEVERE WEATHER SITUATION.
Special weather statement, Apr 9, 10:51 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1051 PM CDT WED APR 9 2008

TXZ049-100445-
FISHER TX-
1051 PM CDT WED APR 9 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT FOR FISHER
COUNTY...

AT 1049 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 10 MILES WEST OF LONGWORTH...OR ABOUT
13 MILES NORTHWEST OF SWEETWATER...MOVING NORTHEAST AT 55 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LONGWORTH BY 1055 PM CDT
  ROBY BY 1100 PM CDT
  ROTAN BY 1105 PM CDT
  HITSON BY 1115 PM CDT

PEA TO DIME SIZE HAIL IS LIKELY WITH THIS STORM. HEAVY RAINFALL WILL
CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR
DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION
CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING
BE ISSUED.

LACY

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:22 PM CDTSevere Thunderstorm WarningSJTFisher23 min
Apr 9, 7:34 PM CDTTornado WarningSJTFisher, Nolan26 min
Apr 9, 7:55 PM CDTTornado WarningSJTFisher, Jones35 min
Apr 9, 8:21 PM CDTTornado WarningSJTHaskell, Jones, Shackelford24 min
Apr 9, 8:44 PM CDTTornado WarningSJTHaskell, Jones, Shackelford, Throckmorton31 min
Apr 9, 9:13 PM CDTTornado WarningSJTThrockmorton32 min
Apr 9, 9:58 PM CDTSevere Thunderstorm WarningSJTFisher17 min
Apr 9, 10:12 PM CDTSevere Thunderstorm WarningSJTCrockett48 min
Apr 9, 10:38 PM CDTSevere Thunderstorm WarningSJTHaskell52 min
Apr 9, 10:43 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Sterling, Tom Green47 min
Apr 9, 11:02 PM CDTSevere Thunderstorm WarningSJTCrockett43 min
Apr 9, 11:23 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton15 min
Apr 9, 11:23 PM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green67 min
Apr 9, 11:46 PM CDTTornado WarningSJTIrion, Tom Green29 min
Apr 9, 11:53 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton67 min
Apr 9, 11:57 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor48 min
Apr 10, 12:06 AM CDTTornado WarningSJTCoke, Tom Green39 min
Apr 10, 12:19 AM CDTSevere Thunderstorm WarningSJTJones, Shackelford56 min
Apr 10, 12:26 AM CDTSevere Thunderstorm WarningSJTColeman, Runnels49 min
Apr 10, 12:34 AM CDTSevere Thunderstorm WarningSJTCallahan41 min
Apr 10, 12:37 AM CDTTornado WarningSJTColeman, Concho, McCulloch38 min
Apr 10, 12:41 AM CDTSevere Thunderstorm WarningSJTTaylor19 min
Apr 10, 12:47 AM CDTTornado WarningSJTRunnels28 min
Apr 10, 1:03 AM CDTSevere Thunderstorm WarningSJTThrockmorton27 min
Apr 10, 1:12 AM CDTSevere Thunderstorm WarningSJTShackelford18 min
Apr 10, 1:12 AM CDTSevere Thunderstorm WarningSJTBrown, Coleman, Concho, McCulloch, Menard, Runnels and 1 more63 min
Apr 10, 1:29 AM CDTTornado WarningSJTBrown, Coleman31 min
Apr 10, 1:54 AM CDTSevere Thunderstorm WarningSJTBrown36 min
Apr 10, 4:11 AM CDTWind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 15 more15 hr
Apr 10, 4:56 AM CDTRed Flag WarningSJTCoke, Concho, Crockett, Irion, Kimble, Menard and 5 more14 hr

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.